Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 56, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Apr 30, 2017, 9:34 AM CDT for Henry County, Illinois. It took effect at May 1, 2017, 8:12 AM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 9:34 AM CDT (14:34 UTC)
- In effect from
- May 1, 2017, 8:12 AM CDT
- Expired
- May 3, 2017, 11:00 PM CDT
- In force
- 63 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 38 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (IL) near Geneseo (GENI2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05447500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
760 WGUS43 KDVN 301434 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Quad Cities IA/IL 934 AM CDT SUN APR 30 2017 .Rainfall since yesterday of over an inch combined with additional moderate rainfall this afternoon and evening will push the Green River at Geneseo into minor flood. River forecasts include past precipitation and forecast rainfall for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternate route. Turn around, don't drown. && ILC073-010234- /O.NEW.KDVN.FL.W.0056.170501T1312Z-170504T0400Z/ /GENI2.1.ER.170501T1312Z.170502T0000Z.170502T1600Z.NO/ 934 AM CDT SUN APR 30 2017 ...Flood Warning in effect until Tuesday morning... The National Weather Service in Quad Cities has issued a * Flood Warning for The Green River near Geneseo. * Until Tuesday morning. * At 8:30 AM Sunday the stage was 11.7 feet...and rising. * Flood stage is 15.0 feet. * No flooding is occurring and Minor flooding is forecast. * Forecast...Rise above flood stage Monday morning...and continue rising to 15.5 feet Monday evening. Fall below flood stage Tuesday morning. * Impact...At 15.5 feet...Water affects Illinois Highway 84 north of U.S. Highway 6 in the Colona area. && LAT...LON 4149 9036 4150 8986 4146 8986 4146 9038 $$ Haase
1 follow-up statement
979
WGUS83 KDVN 010132
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
832 PM CDT SUN APR 30 2017
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC195-011732-
/O.EXT.KDVN.FL.W.0050.170501T1500Z-170505T1200Z/
/CMOI2.1.ER.170501T1500Z.170502T1800Z.170504T0000Z.NO/
832 PM CDT SUN APR 30 2017
...Flood Warning now in effect until Wednesday evening...
The Flood Warning continues for
The Rock River at Como.
* Until Wednesday evening.
* At 7:30 PM Sunday the stage was 9.4 feet...and steady.
* Flood stage is 10.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Monday morning...and continue
rising to 10.4 feet Tuesday. Fall below flood stage Wednesday
evening.
&&
LAT...LON 4169 9002 4181 8975 4183 8963 4175 8963
4163 8999
$$
ILC073-161-195-011731-
/O.EXT.KDVN.FL.W.0051.170501T1000Z-170507T0300Z/
/JOSI2.1.ER.170501T1000Z.170503T0600Z.170505T1500Z.NO/
832 PM CDT SUN APR 30 2017
...Flood Warning now in effect until Friday morning...
The Flood Warning continues for
The Rock River near Joslin.
* Until Friday morning.
* At 7:45 PM Sunday the stage was 11.6 feet...and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Monday morning...and continue
rising to 13.2 feet Wednesday morning. Fall below flood stage
Friday morning.
* Impact...At 13.0 feet...Flooding of unprotected agricultural land
occurs. Water also affects Lundeens Landing Campground.
&&
LAT...LON 4152 9032 4169 9002 4163 8999 4148 9027
$$
ILC073-161-011731-
/O.EXT.KDVN.FL.W.0052.170501T1500Z-170507T0600Z/
/MLII2.1.ER.170501T1500Z.170503T0000Z.170505T1800Z.NO/
832 PM CDT SUN APR 30 2017
...Flood Warning now in effect until Friday...
The Flood Warning continues for
The Rock River at Moline.
* Until Friday.
* At 7:30 PM Sunday the stage was 11.5 feet...and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Monday morning...and continue
rising to 12.8 feet Tuesday evening. Fall below flood stage
Friday.
* Impact...At 12.5 feet...Water affects some residences in the lower
Friendship Farm area. 60th St is under water south of the Green
Valley Sports Complex. 56th St along the north side of the river
is under water.
&&
LAT...LON 4148 9061 4152 9032 4148 9027 4144 9043
4145 9064
$$
ILC073-010202-
/O.CAN.KDVN.FL.W.0056.000000T0000Z-170504T0400Z/
/GENI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 PM CDT SUN APR 30 2017
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Green River near Geneseo.
* At 7:30 PM Sunday the stage was 12.6 feet...and steady.
* Flood stage is 15.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Crest below flood stage with a stage of 13.2 feet Monday
evening.
&&
LAT...LON 4149 9036 4150 8986 4146 8986 4146 9038
$$
GROSSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:10 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 30, 7:10 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 710 AM CDT Sun Apr 30 2017 ...12z AVIATION UPDATE... .SYNOPSIS... Issued at 330 AM CDT Sun Apr 30 2017 Water vapor imagery loop showing strong cut-off mid level low rolling into the southwestern plains, while large scale convective episode ongoing from the southwestern plains and up the OH RVR Valley. More of a stratiform field to the north of that activity trying to spread north and northeast acrs the local area but encountering tight north to northeasterly llvl pressure gradient and flow making it a battle to push northward. The main upper low center projected by most 00z model runs/decent agreement to eject out northeastward over the CWA by Mon morning, and not move into the northern GRt LKS until Tue and continue to be a WX maker for the time being including a possible stronger thunder storm episode this afternoon and evening for the local area. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Sun Apr 30 2017 Today...Stratiform precip shield will move acrs mainly the southeastern half of the CWA this morning, with spotty lighter rain or drizzle to the northwest and north of it. extrapolation of more widespread moderate with pockets of heavier stratiform rain and embedded thunder will look to keep just south and southeast of the DVN CWA through mid morning, but areas from Kahoka MO to northeast of Macomb may get and unneeded additional 0.25 to 0.40 tenths of an inch of rain aggravating any ongoing nuisance urban and small stream flooding in those areas from previous heavy rain episodes on Sat. But will bank on stratiform nature over a period of time limiting flash flood threat this morning through midday. Like the 00z 4KM NAMnest idea of a lull period acrs much of the local fcst area from 15z through noon or 1 PM after the stratiform shield exits off to the east...maybe just some lingering sprinkles in spots during that window. Then as the upper low moves into eastern KS and it's leeside deep lift and shear fields move acrs eastern IA and IL, with upstream dry slot streaking acrs eastern KS and western MO, the stage will be set for rounds of afternoon into evening thunderstorm activity moving up acrs the region. Both llvl and deep layer shear fields continue to be advertised by most models and fcst vertical profiles to be very strong to extreme in or near the local area this afternoon and evening. But the real wild card continues to be the extent of instability available for this strong shear to utilize. Some signs of advancing warm front to lee of llvl cyclone, and associated triple point interacting with at least 200-500 J/KG MUCAPES moving up acrs western IL and to the I80 corridor along and east of the Quad City area from mid afternoon into early evening. If this shear and thermodynamic profile where to verify, could see the scenario of sctrd low topped supercells with damaging wind and tornado threats in these areas from 3 pm through 7-8 pm. More prime area possible just to the southeast of the CWA and could see an upgrade from Slight to enhanced severe risk acrs central into southern IL later this morning. Otherwise, again like the 00z 4KM NAMNest idea, as well as a few other Hires solutions of suggesting bands or spokes of broken lines of showers and thunderstorms moving up acrs the area this afternoon just to lee in in-building dry slot. Couldn't rule out at least an isolated severe storm further to the west, but better chances appear to be along and east of the MS RVR. With saturated grounds and more of a convective burst heavy rain scenario, could see localized flash flood potentail in the south and east this afternoon with the bands of storms, but coverage and storm progression uncertainties preclude the need for a widespread flash flood headline at this juncture unless things change later this morning. High temps may occur not until late afternoon or early this evening with warm sector and adjacent areas arrival at that time. Large temp gradient from northwest-to-southeast and tricky temp fcst- "bust" potential scenario in between. Some higher sfc DPTS possible in the warm sector pushing the upper 50s or 60 degrees in our far southeast, but again confidence low with this as well as the above mentioned instability uncertainties. But the potentail is there. Tonight...With currently accepted model choices and storm progression, see the more organized bands or evolving squalls of storm lines moving north and northeast out of the DVN CWA by 9-11 PM or so this evening, possibly faster. Then a dry slot lull during mid evening into the overnight, before sctrd light showers, sprinkles or even drizzle arrive from the west well after midnight as the upper low approaches. Lows back down in the 40s toward dawn Monday morning. ..12.. .LONG TERM...(Monday through next Saturday) ISSUED AT 330 AM CDT Sun Apr 30 2017 The occluded upper and surface low will continue to strongly influence our weather through Monday evening, as moisture wraps around the low, after Monday evening, dry air will begin to win the war on the latest wet pattern. While showers on Monday will be scattered in nature, the morning and early afternoon hours are expected to see enough move through most location to still indicate a likely POP. Like the past few days, it will be windy, cloudy, and cold. Highs will stuggle to climb out of the 40s once again. No doubt this low will have a significant dent in this month's climate data. What follows this pattern will not be above normal temperatures, but a slow climb back to near seasonal normals by the end of the week. The cool, but dry air over the region will result in wide diurnal ranges, with highs in the lower to mid 60s and lows in the mid 30 to near 40. This could allow for some frost potential in the north, and that will be more closely addressed as we move into a quieter pattern where details like this can be explored with higher confidence. In the extended, there is a few periods of lingering low pops, due to earlier runs showing another storm brushing southwest of the area, but that is a lower threat than currently indicated. The one wet model is the ECMWF 00z run, but that seems to be overly wet given the strength and track of the system. ERVIN && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) ISSUED AT 655 AM CDT Sun Apr 30 2017 IFR to spotty LIFR conditions especially CIGs in wake of stratiform precip shield exiting off to the east with MCV circulation. Then will have bands of sctrd showers and thunderstorms moving north out of KS and western Mo up acrs the local area from late morning and especially this afternoon into early evening. May have MVFR CIGS and VSBYS in general at all TAF sites this afternoon, with passing bouts of IFR reduced VSBYs ans lowered cigs as the storms move acrs. Some storms may be strong and produce variable high wind gusts. Brisk east to northeast sfc winds of 15 to 25 KTS and higher gusts again, until sfc low arrives from the south by evening making for variable wind directions and lowered speeds. May have convergent temporary MVFR to IFR fog around the low until it passes to the northeast, making for a switch to south to southwest sfc winds and rising CIGs and VSBYs from mid evening and into the overnight. Main bands of showers and storms expected to be north and east of DBQ by 03z to 04z this evening. ..12.. && .HYDROLOGY... Issued at 330 AM CDT Sun Apr 30 2017 Heavy rains yesterday fell mainly southeast of a line from Iowa City to Mt Carrol Illinois. That axis is farther south than QPF fields that were used in river forecasts yesterday. In the southeast 1/2 of our area, rainfall of 1 to possibly 3 inches did occur, and fell most heavily in the Rock, Green, La Moine, Mississippi, and Illinois River basins. Flooding is already forecast at moderate levels for many of these areas, and statements concerning each are already sent. Today's rainfall is mainly forecast to be less than 1 inch. These amounts were already included in river forecasts run last evening. Locally higher amounts are possible today, as thunderstorms are expected this afternoon and early evening. Movement of storms is unlikely to parallel basins, thus the impact of the storms should not be a widespread influence. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Ervin AVIATION...12 HYDROLOGY...Ervin
Hazardous weather outlook, Apr 30, 4:47 AM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 447 AM CDT Sun Apr 30 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 447 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered severe storms are possible this afternoon and evening. If severe storms do occur, the main threats would be damaging winds, and a tornado. Large hail would be a secondary threat. Isolated flash flooding is also possible where progressive bands of storms producing heavy rainfall rates move across saturated ground from recent heavy rainfall. Latest thinking suggest the best chance for severe storms producing a tornado would occur along and east of the Mississippi River from mid afternoon through early evening. The Storm Prediction Center has placed areas generally along and east of a line from Mount Carroll in northwest Illinois, to Muscatine Iowa, and to Carthage in west central Illinois, in a slight risk for severe storms this afternoon and evening. Much of the rest of the Outlook area is in a marginal risk for severe weather. Rounds of light to moderate rainfall will move across far southeastern Iowa, northeastern Missouri and into west central Illinois along and south of Interstate 80 this morning. Additional rainfall amounts of a quarter inch, to four tenths of an inch through mid morning in these areas will aggravate ongoing elevated levels on small creeks and streams, ponding of water in urban areas, on roads, underpasses, as well as other poor drainage locations and low lying spots. Area rivers are experiencing flooding or significant within bank rises. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Spotters are also encouraged to report heavy rain and any flooding.
In the hours before
Local storm report, Apr 30, 6:51 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
04/30/2017 M2.05 INCH HANCOCK IL TRAINED SPOTTER
24-HOUR RAINFALL TOTAL
0650 AM HEAVY RAIN 1 NW DAVENPORT 41.56N 90.61W
04/30/2017 M1.32 INCH SCOTT IA TRAINED SPOTTER
RAINFALL TOTAL FROM 10 AM TO 8 PM YESTERDAY.
&&
DCLocal storm report, Apr 30, 7:52 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM HEAVY RAIN 5 N VARNA 41.10N 89.24W
04/30/2017 E4.50 INCH MARSHALL IL TRAINED SPOTTER
24 HOUR RAINFALL.
&&
DCLocal storm report, Apr 30, 8:25 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HEAVY RAIN N WELLMAN 41.47N 91.84W
04/30/2017 M1.30 INCH WASHINGTON IA TRAINED SPOTTER
&&
DCLocal storm report, Apr 30, 8:32 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HEAVY RAIN 2 ESE KEOSAUQUA 40.72N 91.92W
04/30/2017 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
36 HOUR TOTAL IS 2.00 INCHES
&&
DCLocal storm report, Apr 30, 8:52 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
04/30/2017 M1.24 INCH SCOTT IA TRAINED SPOTTER
24-HOUR TOTAL
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:47 PM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 6 hr |
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.